Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 30, 2014, 3:36 AM CST for 4 states. It took effect at Jan 30, 2014, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 30, 2014, 9:00 AM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS74 KMEG 300936 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CST THU JAN 30 2014 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH TODAY... .ARCTIC HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TODAY. SOUTHERLY WINDS WILL INCREASE ON THE BACKSIDE OF THE HIGH THIS MORNING AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE DEPARTING HIGH AND AN APPROACHING COLD FRONT. THE WINDS WILL BECOME STRONG BY THIS AFTERNOON ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THE WINDS WILL DIMINISH BY SUNSET. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-302200- /O.NEW.KMEG.WI.Y.0005.140130T1500Z-140131T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 336 AM CST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...SOUTH WINDS BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM 9 AM CST THROUGH 6 PM CST * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
1 follow-up statement
777 WWUS74 KMEG 310008 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 608 PM CST THU JAN 30 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-310115- /O.EXP.KMEG.WI.Y.0005.000000T0000Z-140131T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 608 PM CST THU JAN 30 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:27 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 30, 3:27 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CST THU JAN 30 2014
.DISCUSSION...
AN UNSETTLED WEATHER PATTERN WILL SET UP OVER THE MIDSOUTH
BEGINNING TONIGHT AND WILL CONTINUE INTO THE WEEKEND THROUGH THE MIDDLE
OF NEXT WEEK. CHANCES FOR SOME WINTER PRECIPITATION MAY OCCUR BY
THE LATTER PART OF THE WEEKEND INTO NEXT WEEK.
TODAY...ARCTIC HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TODAY.
ALREADY BEGINNING TO SEE WINDS TURN AROUND TO THE SOUTH. EXPECT
THE SOUTHERLY WINDS TO INCREASE QUICKLY THIS MORNING. SPEEDS WILL
LIKELY REACH BETWEEN 20 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY FOR
LOCATIONS ALONG AND WEST OF THE MISSISSIPPI RIVER. AS A
RESULT...WILL ISSUE A WIND ADVISORY THAT WILL RUN THROUGH THIS
EVENING. THE STRONG WINDS AND DRY CONDITIONS WILL CREATE AN
ELEVATED FIRE DANGER ACROSS THE AREA AS WELL. AS A RESULT...WILL
ISSUE A RED FLAG WARNING FOR THE WESTERN HALF OF THE CWA. THE GOOD
NEWS IS THAT THE SOUTHERLY WINDS WILL BRING WARMER TEMPERATURES TO
THE AREA. EXPECT HIGHS IN THE LOWER TO MID 40S.
BY TONIGHT...CHANCES FOR PRECIPITATION WILL BEGIN TO OCCUR AS A
COLD FRONT APPROACHES FROM THE WEST. A LOW PRESSURE CENTER WILL
DEVELOP ALONG THE FRONT SPREADING PRECIPITATION INTO THE MIDSOUTH
MAINLY AFTER MIDNIGHT. MODELS STILL SHOWING THAT PRECIPITATION
COULD FALL IN THE FORM OF FREEZING RAIN OR FREEZING DRIZZLE ACROSS
EXTREME NORTHWEST TENNESSEE...AND NORTHERN PORTIONS OF THE
MISSOURI BOOTHEEL...MAINLY FROM MALDEN TO PARIS. TEMPERATURES WILL
QUICKLY RISE ABOVE FREEZING FRIDAY MORNING CHANGING ALL
PRECIPITATION OVER TO RAIN.
RAIN CHANCES WILL CONTINUE THE REST OF THE DAY ON FRIDAY INTO FRIDAY
NIGHT AND SATURDAY AS THE COLD FRONT LINGERS IN THE VICINITY OF
NORTHEAST ARKANSAS...SOUTHEAST MISSOURI...SOUTHERN ILLINOIS. BEST
CHANCES FOR RAIN WILL OCCUR ALONG THE FRONT BUT CAN/T RULE OUT AN
ISOLATED SHOWER OCCURRING EVEN AS FAR SOUTH AS NORTHEAST MISSISSIPPI. THE
EXACT LOCATION OF THE FRONT WILL ALSO DETERMINE HOW WARM
TEMPERATURES WILL BE FRIDAY THROUGH SATURDAY. TEMPERATURES COULD
SWING PLUS OR MINUS 15-20 DEGREES ON EITHER SIDE OF THE FRONT.
RIGHT NOW...BELIEVE THE ENTIRE CWA WILL STAY ON THE WARM SIDE OF
THE FRONT THROUGH SATURDAY. AS A RESULT...EXPECT HIGHS RANGING
FROM THE MID 40S TO THE MID 50S ON FRIDAY. SATURDAY SHOULD BE
WARMER WITH HIGHS RANGING FROM THE LOWER 50S ACROSS RANDOLPH
COUNTY ARKANSAS TO THE MID 60S ACROSS NORTHEAST MISSISSIPPI.
MODELS PUSH THE FRONT INTO THE MIDSOUTH SATURDAY NIGHT. THE FRONT
WILL SLOW UP AND MAY EVENTUALLY STALL STALL OUT SOMEWHERE BETWEEN
CENTRAL MISSISSIPPI AND THE GULF COAST. A SFC LOW WILL DEVELOP
ALONG THE FRONT THUS KEEPING RAIN CHANCES ACROSS THE CWA ON SUNDAY
INTO SUNDAY NIGHT. IN ADDITION...A SHORTWAVE WILL SWING THROUGH
THE AREA SUNDAY NIGHT WHICH MAY PRODUCE SOME LIGHT PRECIPITATION
OVER THE MIDSOUTH AS WELL. COLDER AIR WILL BEGIN TO FILTER INTO
THE AREA BEHIND THE FRONT THUS PRECIPITATION TYPE COULD BECOME AN
ISSUE ACROSS LOCATIONS SUCH AS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE SUNDAY INTO SUNDAY NIGHT. TOO
EARLY TO PINPOINT PRECIP TYPE OR AMOUNTS UNTIL MODELS GET INTO
SOME BETTER AGREEMENT.
THE FRONT WILL SAG FURTHER SOUTH ON MONDAY WHICH WILL ALLOW BRIEF
HIGH PRESSURE TO BUILD INTO THE AREA. HOWEVER THE FRONT WILL BECOME
STALLED OVER THE GULF OF MEXICO. ANOTHER SFC LOW IS EXPECTED TO DEVELOP
ALONG THE FRONT MONDAY NIGHT INTO TUESDAY. IN ADDITION...A
SHORTWAVE WILL SWING OUT OF THE SOUTHWEST UNITED STATES INTO THE
MIDSOUTH BY TUESDAY NIGHT. AS A RESULT...PRECIPITATION WILL BEGIN
TO SPREAD BACK NORTHWARD INTO THE MIDSOUTH BEGINNING MONDAY NIGHT.
WITH COLD AIR IN PLACE...PRECIPITATION TYPE COULD BE AN ISSUE
MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS NORTHERN AREAS OF THE
MIDSOUTH AND ACROSS THE ENTIRE MIDSOUTH ON WEDNESDAY MORNING AS
THE SYSTEM DEPARTS. ARCTIC AIR WILL FILTER INTO THE MIDSOUTH ON
WEDNESDAY BEHIND THE FRONT. STAY TUNED TO FUTURE FORECASTS FOR THE
LATEST.
KRM
&&
.AVIATION...
06Z TAF CYCLE
MAIN CONCERN IS THE EXPECTED STRONG SOUTHERLY WINDS SHORTLY AFTER
SUNRISE...WITH THE HIGHEST GUSTS AT JBR AND MEM. BY 31/00Z WINDS
WILL SUBSIDE SOME...BUT STILL REMAIN ABOVE THE 8KT THRESHOLD AT
MEM AFFECTING FEDEX OPS. AT THE SAME TIME WINDS NEAR 2KFT WILL
INCREASE AND VEER SOUTHWESTERLY...CAUSING A WIND SHEAR THREAT.
HIGH CONFIDENCE THAT CIGS WILL BE VFR THROUGH THE PERIOD...THOUGH
JBR AND MEM COULD FLIRT WITH A MVFR DECK AS EARLY AS 31/06Z.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 45 36 54 50 / 0 30 30 30
MKL 43 32 52 45 / 0 20 30 30
JBR 43 34 47 45 / 0 30 50 40
TUP 42 29 56 45 / 0 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
COAHOMA-DESOTO-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR COAHOMA-DESOTO-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
DYER-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR DYER-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Jan 29, 6:24 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 624 PM CST WED JAN 29 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-310230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 624 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE NEEDED THURSDAY ACROSS PORTIONS OF EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. SOUTHERLY WINDS NEAR 25 MPH WITH GUSTS NEAR 35 MPH ARE EXPECTED TO OCCUR IN SOME LOCATIONS. LOW HUMIDITY...STRONG WINDS...AND DRY FUELS WILL CONTINUE TO PRODUCE ELEVATED FIRE DANGER ACROSS THE MIDSOUTH ON THURSDAY. RED FLAG CONDITIONS ARE POSSIBLE. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. PRECIPITATION WILL BEGIN TO SPREAD INTO THE MIDSOUTH THURSDAY NIGHT AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM. AS LOW TEMPERATURES DROP TO FREEZING ACROSS NORTHERN PORTIONS OF THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE...RAIN COULD CHANGE OVER TO FREEZING RAIN FOR A FEW HOURS NEAR SUNRISE FRIDAY MORNING. LITTLE TO NO ACCUMULATIONS ARE EXPECTED. AN UNSETTLED WEATHER PATTERN WILL OCCUR OVER THE WEEKEND INTO EARLY NEXT WEEK. SEVERAL ROUNDS OF PRECIPITATION WILL OCCUR AS A COLD FRONT MEANDERS THROUGH THE REGION AND EVENTUALLY STALLS OUT NEAR THE GULF COAST. COLD AIR WILL TRY TO FILTER INTO THE AREA BEHIND THE FRONT AS A COUPLE OF LOW PRESSURE CENTERS DEVELOP ALONG THE FRONT. THIS WILL BRING PRECIPITATION IN AND OUT OF THE MIDSOUTH. THERE IS A POSSIBILITY OF WINTER WEATHER OCCURRING OVER PORTIONS OF THE MIDSOUTH SATURDAY NIGHT THROUGH SUNDAY NIGHT AND AGAIN MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO PINPOINT EXACT LOCATIONS THUS PLEASE STAY TUNED TO FUTURE FORECASTS ON THE POTENTIAL FOR WINTER WEATHER FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:52 AM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 14 hr |
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.